Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 33, NWS Medford, OR

September 22, 2014Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this red flag warning at Sep 22, 2014, 10:46 AM PDT for Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Sep 23, 2014, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2014, 10:46 AM PDT (17:46 UTC)
In effect from
Sep 23, 2014, 11:00 AM PDT
Expired
Sep 24, 2014, 11:00 PM PDT
In force
36 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS86 KMFR 221746
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1046 AM PDT MON SEP 22 2014

...STRONG WINDS AND LOW HUMIDITY EXPECTED ACROSS NORTHERN
CALIFORNIA AND PARTS OF SOUTHERN OREGON TUESDAY INTO WEDNESDAY...

CAZ282-221900-
/O.CAN.KMFR.FW.A.0030.140923T1800Z-140924T0600Z/
SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
1046 AM PDT MON SEP 22 2014

...FIRE WEATHER WATCH IS CANCELLED FOR THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 282...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH. 

* AFFECTED AREA: FIRE ZONE 282

$$

CAZ281-284-231200-
/O.UPG.KMFR.FW.A.0030.140923T1800Z-140924T0600Z/
/O.NEW.KMFR.FW.W.0033.140923T1800Z-140924T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
1046 AM PDT MON SEP 22 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR
THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONES 281 AND 284...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TO 11 PM PDT TUESDAY.

* AFFECTED AREA: FIRE WEATHER ZONES 281 AND 284.

* WIND: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. IN THE SHASTA
  VALLEY: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...STRONGEST
  WINDS WILL BE IN THE WEED AREA.

* MINIMUM RELATIVE HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG, GUSTY WINDS AND LOW RELATIVE
  HUMIDITIES ON CRITICALLY DRY FUELS WILL PROVIDE AN ENVIRONMENT
  FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ285-ORZ624-625-231200-
/O.UPG.KMFR.FW.A.0030.140923T1800Z-140924T0600Z/
/O.NEW.KMFR.FW.W.0033.140923T1800Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1046 AM PDT MON SEP 22 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT
WEDNESDAY FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TUESDAY TO 11 PM PDT WEDNESDAY.

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY: 12 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG, GUSTY WINDS AND LOW RELATIVE
  HUMIDITIES ON CRITICALLY DRY FUELS WILL PROVIDE AN ENVIRONMENT
  FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SPILDE

VISIT US AT WWW.WEATHER.GOV/MEDFORD
7 follow-up statements
140 
WWUS86 KMFR 222126
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
226 PM PDT MON SEP 22 2014

CAZ281-284-231200-
/O.CON.KMFR.FW.W.0033.140923T1800Z-140924T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
226 PM PDT MON SEP 22 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 281 AND 284...

* AFFECTED AREA: FIRE WEATHER ZONES 281 AND 284.

* WIND: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. IN THE 
  SHASTA VALLEY: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...
  STRONGEST WINDS WILL BE IN THE WEED AREA. 

* MINIMUM RELATIVE HUMIDITY: 15 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL PROVIDE AN
  ENVIRONMENT FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ285-ORZ624-625-231200-
/O.CON.KMFR.FW.W.0033.140923T1800Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
226 PM PDT MON SEP 22 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 11 PM
PDT WEDNESDAY FOR THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY: 12 TO 20 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL PROVIDE AN
  ENVIRONMENT FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SPILDE

VISIT US AT WWW.WEATHER.GOV/MEDFORD
249 
WWUS86 KMFR 231138
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
438 AM PDT TUE SEP 23 2014

CAZ281-284-240000-
/O.CON.KMFR.FW.W.0033.140923T1800Z-140924T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
438 AM PDT TUE SEP 23 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND
LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 281 AND 284...

* AFFECTED AREA: FIRE WEATHER ZONES 281 AND 284.

* WIND: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. IN THE 
  SHASTA VALLEY: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH... 
  STRONGEST WINDS WILL BE IN THE WEED AREA.

* MINIMUM RELATIVE HUMIDITY: 17 TO 25 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ285-ORZ624-625-240000-
/O.CON.KMFR.FW.W.0033.140923T1800Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
438 AM PDT TUE SEP 23 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT WEDNESDAY FOR THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY: 12 TO 25 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN THE
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BTL/SPILDE

VISIT US AT WWW.WEATHER.GOV/MEDFORD
681 
WWUS86 KMFR 232151
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PDT TUE SEP 23 2014

CAZ281-284-240600-
/O.CON.KMFR.FW.W.0033.000000T0000Z-140924T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
251 PM PDT TUE SEP 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 281 AND 284...

* AFFECTED AREA: FIRE WEATHER ZONES 281 AND 284.

* WIND: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. IN THE 
  SHASTA VALLEY: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH... 
  STRONGEST WINDS WILL BE IN THE WEED AREA.

* MINIMUM RELATIVE HUMIDITY: 17 TO 25 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN 
  THE POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ285-ORZ624-625-241200-
/O.CON.KMFR.FW.W.0033.000000T0000Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
251 PM PDT TUE SEP 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY
FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONES 285...624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY: 12 TO 25 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN 
  THE POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SPILDE 

VISIT US AT WWW.WEATHER.GOV/MEDFORD
644 
WWUS86 KMFR 240545
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1045 PM PDT TUE SEP 23 2014

CAZ281-284-240645-
/O.EXP.KMFR.FW.W.0033.000000T0000Z-140924T0600Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
1045 PM PDT TUE SEP 23 2014

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 281 AND 284...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. 
SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE IN FIRE WEATHER ZONES 281 AND 284 IN CENTRAL AND EASTERN
SISKIYOU COUNTY OVERNIGHT INTO WEDNESDAY MORNING. BUT THE RELATIVE
HUMIDITY HAS RISEN TO AROUND 30 PERCENT AND WILL CONTINUE RISING
OVERNIGHT.

$$

CAZ285-ORZ624-625-241800-
/O.CON.KMFR.FW.W.0033.000000T0000Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1045 PM PDT TUE SEP 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONES 285...624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 30 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY: 12 TO 25 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN 
  THE POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
DW

VISIT US AT WWW.WEATHER.GOV/MEDFORD
680 
WWUS86 KMFR 241200
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PDT WED SEP 24 2014

CAZ285-ORZ624-625-250000-
/O.CON.KMFR.FW.W.0033.000000T0000Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
500 AM PDT WED SEP 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
   EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 30 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY: 20-30 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN 
  THE POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

STOCKTON
977 
WWUS86 KMFR 242113
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT WED SEP 24 2014

CAZ285-ORZ624-625-250600-
/O.CON.KMFR.FW.W.0033.000000T0000Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
213 PM PDT WED SEP 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE   
HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 285...624 AND 625.

* WIND: SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 30 TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY: 20-30 PERCENT.

* IMPACTS: THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL RESULT IN 
  THE POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD

PETRUCELLI
979 
WWUS86 KMFR 250546
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1046 PM PDT WED SEP 24 2014

CAZ285-ORZ624-625-250700-
/O.EXP.KMFR.FW.W.0033.000000T0000Z-140925T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1046 PM PDT WED SEP 24 2014

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 285...624 AND 625...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. 
WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE RISEN WITH
THE APPROACH OF A WET COLD FRONT.

$$
DW

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 22, 9:06 AM PDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 22, 9:06 AM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PDT MON SEP 22 2014

.DISCUSSION...MADE A FEW ADJUSTMENTS TO THE FORECAST TODAY. THE
12Z NAM SUGGEST THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED
THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING MAINLY
FROM AROUND CRATER LAKE NORTH AND IN PARTS OF LAKE AND KLAMATH
COUNTIES. ANY ISOLATED STORMS WILL END THIS EVENING.

THE MAIN FOCUS AHEAD WILL BE TUESDAY NIGHT THROUGH WEDNESDAY.
PRELIMINARY LOOK AT THE 12Z NAM AND GFS ARE SIMILAR WITH THE
TIMING OF THE FRONT TUESDAY NIGHT INTO WEDNESDAY, THEN THE GFS
PUSHES THE FRONT SLIGHTLY FASTER THAN THE NAM WEDNESDAY NIGHT INTO
THURSDAY. GIVEN THAT THE FRONT WILL BE NEARLY PARALLEL TO THE
UPPER FLOW THAT THE GFS MAY BE TOO FAST. BOTH CONTINUE TO SHOW
HEFTY QPF AMOUNTS, ESPECIALLY FOR COAST, COASTAL MOUNTAINS AND
CASCADES. THE PREVIOUS DISCUSSION OUTLINES THE DETAILS THIS WELL.
-PETRUCELLI

&&

.AVIATION...BASED ON THE 22/12Z TAF CYCLE...MVFR CIGS ALONG THE
COAST EXTEND INTO THE COASTAL VALLEYS AND THE UMPQUA BASIN BUT WILL
GRADUALLY IMPROVE TO VFR THIS MORNING. THESE MVFR CIGS WILL LINGER
LONGEST AT THE COAST. A WEAKENING FRONT WILL REACH THE COAST
AFTER 03Z THIS EVENING WITH A RETURN OF MVFR CIGS AND LIGHT RAIN
DEVELOPING. THOSE CONDITIONS WILL THEN PERSIST INTO TUESDAY MORNING.

ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24
HOURS WITH AN INCREASE IN MID LEVEL AND UPPER LEVEL CLOUDS...EXCEPT
FOR LOCAL MVFR VSBYS IN SMOKE NEAR WILDFIRES IN JOSEPHINE COUNTY AND
THE WESTERN PORTION OF SISKIYOU COUNTY. ISOLATED SHOWERS ARE
POSSIBLE ALONG THE CASCADES THIS AFTERNOON AND EVENING.

&&

.MARINE...UPDATED 630 AM PDT MON 22 SEP 2014...HIGH PRESSURE
WILL PERSIST THIS MORNING WITH LIGHT TO MODERATE WINDS AND SEAS.
SOUTHERLY WINDS WILL INCREASE LATER TODAY AHEAD OF A COLD FRONT.
THE FRONT WILL ARRIVE TONIGHT AND BE THE FIRST IN A SERIES OF
FRONTS. THE STRONGEST WINDS ARE LIKELY TUESDAY AFTERNOON AND
EVENING BUT WINDS WILL THEN REMAIN MODERATE WHILE WEST SWELL BUILDS
TO A PEAK OF AROUND 14 FT AT 14 SECONDS ON WEDNESDAY EVENING.
PERIODS OF RAIN WITH STRONG WINDS AND STEEP TO VERY STEEP SEAS ARE
EXPECTED THROUGH THE WEEK.

&&

.PREV DISCUSSION... /ISSUED 249 AM PDT MON SEP 22 2014/

DISCUSSION...AN UPPER LOW CENTERED OVER NORTHEAST NEVADA THIS
MORNING IS MOVING SWIFTLY OFF TO THE NORTHEAST. SHOWERS AND ISOLATED
THUNDERSTORMS WE HAD LAST EVENING HAVE DISSIPATED. WE WILL SEE SOME
LEFT OVER CLOUDS THIS MORNING, BUT THOSE ARE ALREADY CLEARING OUT. A
SHORT WAVE IS APPROACHING THE COAST IN THE SOUTHWEST FLOW ALOFT, AND
THIS WILL BRING ADDITIONAL CLOUDS OVER US TODAY. THERE IS SOME
INSTABILITY THIS AFTERNOON FROM THE CASCADES EAST, AND THE MODELS
ARE SHOWING ISOLATED THUNDERSTORMS FROM AROUND CRATER LAKE ACROSS
NORTHERN KLAMATH AND LAKE COUNTIES THIS AFTERNOON. OTHERWISE, WE
SHOULD BE DRY TODAY.

FURTHER OUT IN THE PACIFIC, A MODERATE ZONAL JET EXTENDS ALL THE WAY
FROM ASIA TO A LARGE, NEBULOUS TROUGH OVER THE NORTHEAST PACIFIC. AS
ENERGY FEEDS INTO THIS TROUGH FROM THE WEST, A CUTOFF FORMS INSIDE
OF 140W TUESDAY WHICH PUSHES A FRONT ONSHORE WEDNESDAY. THIS FRONT
WILL TAP INTO SUBTROPICAL MOISTURE AND BECOME A FAIRLY SIGNIFICANT
ATMOSPHERIC RIVER (AKA PINEAPPLE EXPRESS). MODELS ARE IN GENERAL
AGREEMENT THAT THIS FRONT WILL BE QUITE WET WITH PWATS OF 1.75 TO 2
INCHES IMPINGING ON THE COAST TUESDAY NIGHT AND WEDNESDAY. IN THIS
SCENARIO, OROGRAPHIC EFFECTS USUALLY PRODUCE 2-3 TIMES AS MUCH RAIN
OVER THE CURRY COAST AND MOUNTAINS AS WHAT THE MODELS SHOW FOR QPF
OR PWAT. THAT YIELDS 3-5 INCHES OF RAIN IN THESE LOCATIONS, AND I
DID CRANK UP OUR QPF GRIDS AS A RESULT.

INLAND FROM THE COAST, RAINFALL AMOUNTS ARE SUBJECT TO MORE
UNCERTAINTY. TYPICALLY, SYSTEMS LIKE THIS PRODUCE A LOT OF SOUTHERLY
FLOW WHICH DOWNSLOPES IN THE ROGUE VALLEY AND TO A LESSER DEGREE IN
THE UMPQUA BASIN. THE GLOBAL MODELS CERTAINLY PRODUCE A LOT OF RAIN
OVER ALL THE WEST SIDE, BUT THEY USUALLY DON'T PICK UP ON THESE
EFFECTS AS WELL AS, SAY, THE NAM. FOR NOW, I WILL LEAVE THE MODEST
QPF WE HAVE OVER INLAND AREAS. THIS YIELDS AROUND A QUARTER TO A
HALF INCH ALL TOTALED. AT ANY RATE, THIS IS LIKELY TO BE A GOOD
SOAKER FOR OUR AREA AT LEAST FROM THE CASCADES/SISKIYOUS WESTWARD
AND AT LEAST WESTERN SISKIYOU COUNTY. THE EAST SIDE COULD GET IN
ON IT WEDNESDAY NIGHT INTO THURSDAY, DEPENDING ON HOW WELL THE
FRONT HOLDS TOGETHER AS IT MOVES INLAND. THE CONFIDENCE IN THIS IS
LOWER, HOWEVER. THIS SYSTEM WILL PRODUCE BREEZY TO WINDY
CONDITIONS ALONG THE COAST, THE SHASTA VALLEY, AND EAST SIDE
LOCATIONS WEDNESDAY AND POSSIBLY THURSDAY AS WELL.

THE UPPER LOW THEN GRADUALLY MOVES THROUGH THE PACNW FRIDAY INTO THE
WEEKEND. WE SHOULD START TO WARM UP AND DRY OUT SUNDAY INTO EARLY
NEXT WEEK, BUT THERE IS SOME UNCERTAINTY AS TO THE TIMING OF THE
SYSTEM'S EXIT AND THE RIDGE THAT BUILDS IN BEHIND IT. FEW CHANGES
WERE MADE TO THE FORECAST BEYOND THURSDAY DUE TO THESE
UNCERTAINTIES. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR ORZ624-625.

CA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR CAZ281-282-284-285.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TO
     11 PM PDT TUESDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM TO 11 PM PDT
     TUESDAY FOR PZZ350-356.
     GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
     PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 11 PM PDT TUESDAY
     FOR PZZ370-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS EVENING
     TO 11 PM PDT TUESDAY FOR PZZ370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 4:08 AM PDTGale WatchMFR10 hr
Sep 22, 4:08 AM PDTHazardous Seas WatchMFR10 hr
Sep 22, 4:08 AM PDTSmall Craft Advisory for WindsMFR71 hr
Sep 22, 4:08 AM PDTSmall Craft Advisory for Hazardous SeasMFR23 hr
Sep 22, 2:30 PM PDTGale WarningMFR36 hr
Sep 22, 2:30 PM PDTHazardous Seas WarningMFR36 hr

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.